Sweet's syndrome associated with drug induced lupus erythematosus
Zabetian S, McHargue CA. Sweet's syndrome associated with drug induced lupus erythematosus. J Am Acad Dermatol 2015; 72(5):AB64-AB64.
J Am Acad Dermatol
Sweet’s syndrome (SS) is an acute febrile neutrophilic dermatosis characterized by an abrupt eruption of painful, erythematous papules and plaques which may evolve into edematous, pseudovesicular, or bullous lesions. SS may be idiopathic or associated with several conditions including infections, inflammatory bowel disease, systemic lupus erythematosus (SLE) and hematologic malignancies. We present the case of a 76-year-old Caucasian female with PMH of CAD, CHF, and HTN who was transferred to Henry Ford Health System for cardiac catheterization due to NSTEMI. On day 7 of her hospitalization, she acutely developed multiple erythematous, tender, and firm nodules on the forehead, cheeks, and upper extremities, in addition to several scattered erosions and flaccid hemorrhagic bullae on the chest and the upper extremities. Prior to the onset of the eruption, she developed a low-grade fever of 100°F along with leukocytosis. She had been taking hydralazine 75 mg daily for control of her HTN for the past several years. A punch biopsy of a forehead nodule showed neutrophilic dermatitis consistent with SS. She was found to have an elevated ANA titer without a prior known history of lupus, in addition to positive antihistone antibody, which was attributed to hydralazine. She was diagnosed with SS associated with hydralazine induced LE. There have been thirty reported cases of SS associated with lupus erythematosus, four of which were drug-induced lupus secondary to hydralazine. This is the fifth reported case of SS in association with drug-induced LE.